Health knowledge made personal
Join this community!
› Share page:

Are there any OTC headache medicines that cause drowsiness? Is there a list of them?


Posted by Mike

 
Answers (1)
Sort by: Newest first | Oldest first
Hi Mike,

According to uspharmacist.com, there are certain OTC medications that may cause drowsiness. (See below).  In addition, OTC meds with stimulants such as caffeine may indirectly cause drowsiness by interfering with normal sleep patterns. 

Analgesics: Certain analgesic combinations may induce drowsiness, especially those combination containing diphenhydramine, phenyltoloxamine or salicylamide.15 These ingredients are not approved by the FDA in these combinations.

Nonsteroidal agents also may induce drowsiness (e.g., ibuprofen, naproxen).

For more info, visit www.uspharmacist.com/oldformat.asp?url=newlook/files/cons/acf2f4b.htm

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: